Alert archive / Texas / Gale Warnings in 2013
Gale Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Oct 19, 2013, 7:40 AM CDT. It took effect at Oct 19, 2013, 7:46 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2013, 7:40 AM CDT (12:40 UTC)
- In effect from
- Oct 19, 2013, 7:46 AM CDT
- Expired
- Oct 19, 2013, 4:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
176 WHUS74 KBRO 191240 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 740 AM CDT SAT OCT 19 2013 ...STRONG NORTH WINDS AND HIGHER SEAS TODAY... .NORTH WIND ARE INCREASING BEHIND A LINE OF THUNDERSTORMS. THESE STRONGER WINDS TO PERSIST AS HIGH PRESSURE BUILDS SOUTH ACROSS THE REGION BEHIND A COLD FRONT. SEAS TO STEADILY INCREASE PEAKING AROUND NOON AND REMAINING HIGH INTO THE EARLY EVENING HOURS. GMZ170-175-192045- /O.UPG.KBRO.SC.Y.0055.000000T0000Z-131020T0000Z/ /O.NEW.KBRO.GL.W.0008.131019T1240Z-131019T2100Z/ /O.NEW.KBRO.SC.Y.0056.131019T2100Z-131020T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 740 AM CDT SAT OCT 19 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 1 AM FOR GULF OF MEXICO WATERS. * WINDS: NORTH TO NORTH TO NORTHEAST WIND 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: SEAS ON THE GULF 6 TO 8 FEET FAR OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-192045- /O.EXT.KBRO.SC.Y.0055.000000T0000Z-131020T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 740 AM CDT SAT OCT 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT SUNDAY. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. * WAVES: SEAS ON THE GULF BUILDING 5 TO 7 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-192045- /O.CON.KBRO.SC.Y.0055.000000T0000Z-131020T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 740 AM CDT SAT OCT 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. * WAVES: ROUGH WATERS ON THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JGG HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
228 WHUS74 KBRO 191247 CCA MWWBRO URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 746 AM CDT SAT OCT 19 2013 ...STRONG NORTH WINDS AND HIGHER SEAS TODAY... .NORTH WIND ARE INCREASING BEHIND A LINE OF THUNDERSTORMS. THESE STRONGER WINDS TO PERSIST AS HIGH PRESSURE BUILDS SOUTH ACROSS THE REGION BEHIND A COLD FRONT. SEAS TO STEADILY INCREASE PEAKING AROUND NOON AND REMAINING HIGH INTO THE EARLY EVENING HOURS. GMZ170-175-192115- /O.UPG.KBRO.SC.Y.0055.000000T0000Z-131020T0000Z/ /O.COR.KBRO.GL.W.0008.131019T1246Z-131019T2100Z/ /O.COR.KBRO.SC.Y.0056.131019T2100Z-131020T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 746 AM CDT SAT OCT 19 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 1 AM FOR GULF OF MEXICO WATERS. * WINDS: NORTH TO NORTHEAST WIND 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: SEAS ON THE GULF 6 TO 8 FEET FAR OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-192115- /O.EXT.KBRO.SC.Y.0055.000000T0000Z-131020T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 746 AM CDT SAT OCT 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT SUNDAY. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. * WAVES: SEAS ON THE GULF BUILDING 5 TO 7 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-192115- /O.CON.KBRO.SC.Y.0055.000000T0000Z-131020T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 746 AM CDT SAT OCT 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. * WAVES: ROUGH WATERS ON THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JGG HTTP://WWW.WEATHER.GOV/RGV
419 WHUS74 KBRO 192113 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 PM CDT SAT OCT 19 2013 ...STRONG NORTH WINDS AND HIGHER SEAS THIS EVENING... .STRONG NORTH TO NORTHEAST WINDS AND HIGHER SEAS WILL PERSIST THROUGH THIS EVENING IN THE WAKE OF A COLD FRONT. GMZ170-175-200300- /O.EXP.KBRO.GL.W.0008.000000T0000Z-131019T2100Z/ /O.CON.KBRO.SC.Y.0056.000000T0000Z-131020T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 413 PM CDT SAT OCT 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WINDS: NORTH TO NORTHEAST 20 TO 35 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: SIX TO EIGHT FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-200000- /O.CON.KBRO.SC.Y.0055.000000T0000Z-131020T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 413 PM CDT SAT OCT 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTH TO NORTHEAST 20 TO 25 KNOTS. * WAVES: ROUGH WATERS ON THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-200300- /O.CON.KBRO.SC.Y.0055.000000T0000Z-131020T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 413 PM CDT SAT OCT 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS: NORTH TO NORTHEAST 20 TO 25 KNOTS. * WAVES: FIVE TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Oct 19, 6:51 AM CDT, 49 minutes earlier.
Area forecast discussion, Oct 19, 6:51 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
651 AM CDT SAT OCT 19 2013
.DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
&&
.MARINE...HAVE MOVED UP THE STARTING TIME OF THE SCA WITH WINDS
BEHIND A LINE OF THUNDERSTORMS EXCEEDING SCA CRITERIA. DO NOT
BELIEVE THERE WILL BE MUCH OF LULL BEFORE HIGH PRESSURE BUILDS
TOWARDS THE COAST IN WAKE OF A COLD FRONT NOW MOVING ACROSS THE
NORTHERN RANCHLANDS. WINDS ACROSS THE LAGUNA MADRE WILL ALSO BE ON
THE INCREASE THIS EARLIER THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 628 AM CDT SAT OCT 19 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...IFR CIGS SPREADING ACROSS THE REGION EARLY THIS
MORNING. EXPECT CIGS TO LOWER AT KHRL AND KBRO BY OR SHORTLY AFTER
SUNRISE. THE LOWER CIGS TO PERSIST THROUGH THE MORNING WITH A SLOW
RISE TO MVFR THIS AFTERNOON. VFR CONDITIONS NOT EXPECTED AT THE
REGIONAL AIRPORTS UNTIL THE EVENING HOURS. HIGH PRESSURE BUILDS
SOUTH INCREASING THE NORTH WIND. GUSTS TO 25 KNOTS ARE POSSIBLE
WITH A STEADY 12-18 KNOT WIND THROUGH THE DAY.
PREV DISCUSSION... /ISSUED 426 AM CDT SAT OCT 19 2013/
SHORT TERM /NOW THROUGH SUNDAY/...
SURFACE OBSERVATIONS INDICATE TWO FRONTS ACROSS SOUTH TEXAS THIS
MORNING. THE LEAD STATIONARY FRONT PARALLELS THE COAST WITH A WEAK
SURFACE LOW OR FRONTAL WAVE EAST OF KENEDY COUNTY. THE SECOND FRONT
EXTENDS FROM NEAR SHREVEPORT TO COTULLA.
MAIN CHALLENGE FOR TODAY IS THE POP FORECAST FOLLOWED BY THE
TEMPERATURES. MOST CONVECTION CURRENTLY HAS BEEN DEVELOPING ALONG
THE COASTAL TROUGH AND NORTHEAST OF SURFACE LOW. MOST OF SOUTH TEXAS
REMAINS UNDER LARGE SCALE ASCENT WITH THE REGION UNDER THE RIGHT
REAR QUADRANT OF 100+ KNOT JET. HOWEVER BEST SURFACE CONVERGENCE IS
NOTED ALONG THE LEAD BOUNDARY AND SURFACE LOW. ANOTHER WEAK
DISTURBANCE IS APPROACHING THE COASTAL AREAS OF TAMAULIPAS WHICH
LOOKS TO PASS TO OUR SOUTH. GUT FEELING FROM CURRENT TRENDS IS FOR
THE MAJORITY OF THE CONVECTION TO REMAIN OFFSHORE WITH SOME ISOLATED
TO POSSIBLE SCATTERED ACTIVITY DEVELOPING OVER THE COASTAL COUNTIES
BEFORE SUNRISE. AS THE SECOND FRONT MOVES INTO THE AREA THE BEST
MOISTURE WILL BE SHOVED EAST WITH LITTLE LEFT TO PRODUCE AS MUCH
RAIN AS WHAT IS CURRENTLY PROJECTED IN THE FORECAST. HAVE ALREADY
LOWERED RAIN CHANCES BUT HAVE REDUCE THE MENTION OF THUNDER EXCEPT
OVER KENEDY COUNTY AND THE GULF WATERS. TIMING OF THE SECOND FRONT
IN LINE WITH THE NAM MODEL WHICH IS ABOUT 3 HOURS SLOWER THEN THE
GFS. THE FRONT TO MOVE THROUGH THE NORTHERN ZONES AROUND OR SHORTLY
AFTER SUNRISE WORKING ITS WAY SOUTH OF BROWNSVILLE BY 10 AM. WE CAN
EXPECT OUR WINDS TO TURN NORTH TO NORTHWEST AHEAD OF THE SECOND
FRONT WITH A MORE NOTICEABLE AIRMASS CHANGE WITH STRONGER WIND AND
COOLING TEMPERATURES AS THE SECOND BOUNDARY PASSES THROUGH THE
REGION. CURRENT OBSERVATIONS INDICATE A NICE COOL AIRMASS OVER
NORTH CENTRAL TEXAS AND SOME OF THAT AIR TO SPREAD SOUTH AS NORTH
WINDS INCREASE TO BREEZY LEVELS. EXPECT HIGH TEMPERATURES TO OCCUR
THIS MORNING WITH A SLOW STEADY FALL THROUGH THE AFTERNOON. ANY RAIN
THAT FALLS BEHIND THE FRONT WILL PROVIDE AN EVAPORATIVE COOLING
AFFECT WHICH WILL ALLOW FOR TEMPERATURES TO FALL MORE QUICKLY ALBEIT
FOR A SHORT WHILE. IN ANY CASE HAVE LOWERED TEMPERATURES A FEW
DEGREES AND IT WILL FEEL A BIT CHILLY WITH A GRAY OVERCAST HOLDING
TOUGH ALL DAY.
TONIGHT...COOL SURFACE HIGH BUILDS MORE OVER EAST TEXAS THEN OVER
OUR REGION WITH NORTH WINDS VEERING NORTHEAST AND DIMINISHING
RAPIDLY. THE COLD AIR ADVECTION DURING THE DAYTIME HOURS WILL BE
WEAKENING. GUIDANCE TEMPERATURES HAVE LOWERED A FEW DEGREES OVER
PREVIOUS RUNS AND WITH EVIDENCE OF TEMPERATURES UPSTREAM WILL TREND
IN THIS DIRECTION EVEN WITH AN OVERCAST CONDITIONS. DO NOT EXPECT
THE CLOUDS TO CLEAR AS 700MB FLOW TURNS SOUTHWEST DEVELOPING WEAK
OVERRUNNING.
SUNDAY...HIGH PRESSURE MOVES WELL EAST AND UPPER FLOW REMAINS
WESTERLY WHICH WILL ALLOW FOR OUR AIRMASS TO BEGIN MODIFYING RATHER
QUICKLY. FRONT STALLS WELL SOUTH AND THE EXPECTED DEVELOPMENT OF A
COASTAL TROUGH MIGHT BE DELAYED BY 6 HOURS. THIS WILL KEEP OUR RAIN
CHANCES LOWER AND LIKELY OUT OVER THE GULF. A SHORTWAVE TROUGH IN
THE WESTERLY FLOW EVENTUALLY WORKS ITS WAY NEAR THE BIG BEND AREA
WITH THE SURFACE INFLECTION DEVELOPING LATER IN THE DAY OR IN THE
EVENING WITH RAIN CHANCES POSSIBLY INCREASE AFTER DARK. WINDS TO
VEER EAST AND TEMPERATURES TO WARM UP WITH SOME BREAKS IN THE
OVERCAST ESPECIALLY ACROSS THE NORTH AND WEST. /59/
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
BROAD UPPER-LEVEL TROUGHINESS WILL CONTINUE TO DOMINATE MUCH OF THE
CENTRAL AND EASTERN UNITED STATES AS WE HEAD INTO THE LONG TERM
PORTION OF THE FORECAST. CLOSER TO HOME...IT LOOKS LIKE SHOWER
POSSIBILITIES WILL CONTINUE AS WE HEAD TOWARD THE START OF THE NEW
WORKWEEK AS A COASTAL TROUGH REMAINS IN PLACE.
LOW-LEVEL THETA-E VALUES WILL LIKELY APPROACH 340K DURING THIS
PERIOD...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.8 INCHES NEAR
THE US-281 CORRIDOR TO A LITTLE MORE THAN 2 INCHES ALONG THE COAST
AND OFFSHORE. THESE PRECIPITABLE WATER VALUES ARE ABOVE THE 75TH
PERCENTILE CLIMATOLOGICALLY. IN OTHER WORDS...PLENTY OF MOISTURE
SHOULD BE SEEN THROUGH THE BOUNDARY LAYER SUNDAY NIGHT AND MONDAY.
COMBINED WITH THE PRESENCE OF THE COASTAL TROUGH...AT LEAST A
SCATTERING OF SHOWERS WILL LIKELY BE SEEN.
I HAVE A CONCERN OR TWO ABOUT THIS SCENARIO THOUGH. MOST OF THE
ISENTROPIC ASCENT AND LOWER CONDENSATION PRESSURE DEFICITS /ALONG
THE 310K THETA SURFACE/ SHIFT OFFSHORE SUNDAY EVENING...WITH
ADDITIONAL MOISTURE MOVING INTO THIS REGION OVERNIGHT. THE UPGLIDE
THEN STRENGTHENS AND STARTS TO MOVE NORTHEAST /AND AWAY FROM OUR
AREA/ MONDAY MORNING. EVIDENCE OF THIS ALSO EXISTS IN THE QG
FIELDS...AS A MID-LEVEL SHORTWAVE TROUGH MOVES NORTHEAST THROUGH THE
REGION.
THIS IMPLIES TO ME TWO THINGS. FIRST...THE BEST TIME TO SEE
PRECIPITATION FOR OUR REGION WILL LIKELY BE LATE SUNDAY NIGHT...
WITH DIMINISHING ODDS MONDAY MORNING. THIS IS A TAD FASTER THAN
WHAT THE CURRENT FORECAST IMPLIES. SECOND...THE ODDS OF SEEING
SHOWERS /MAINLY OVER LAND AREAS/ MAY NOT BE AS GREAT AS THE CURRENT
FORECAST. WITH THIS FORECAST PACKAGE...I HAVE MADE SOME TWEAKS TO
TIMING BASED ON THE LATEST DATA. PRECIPITATION PROBABILITIES HAVE
LARGELY REMAINED UNTOUCHED...AND WILL ALLOW SUBSEQUENT SHIFTS TO
FINE TUNE THE FORECAST USING THE LATEST AVAILABLE DATA.
CONDITIONS SHOULD START TO DRY OUT A BIT MONDAY AFTERNOON AND
EVENING...AS THE SURFACE TROUGH MOVES FARTHER OFFSHORE. A SHORTWAVE
TROUGH IS EXPECTED TO SWING THROUGH THE SOUTHERN PLAINS MONDAY NIGHT
INTO TUESDAY MORNING. THERE MAY BE ENOUGH MOMENTUM ASSOCIATED WITH
THIS FEATURE TO PUSH A WEAK COLD FRONT THROUGH THE AREA TUESDAY
MORNING. SOME LOW CLOUDS MAY REMAIN IN PLACE BEHIND THE FRONT
THANKS TO A BIT OF LINGERING THERMAL TROUGHINESS AT 850MB.
THE UPPER TROUGH AXIS IS FORECAST TO SHIFT EAST WEDNESDAY.
NORTHWEST FLOW ALOFT OVER OUR AREA IN WAKE OF THIS SYSTEM SHOULD
ALLOW THE CENTER OF A SURFACE HIGH TO HEAD INTO THE OZARKS
WEDNESDAY. WEAK SHORTWAVE RIDGING...COMBINED WITH A SURFACE HIGH
NEAR THE ARKLAMISS SHOULD ALLOW QUIET WEATHER CONDITIONS TO BE SEEN
FOR THE REMAINDER OF THE UPCOMING WORKWEEK. /BUTTS/
MARINE...
TODAY THROUGH SUNDAY...
SMALL CRAFT ADVISORIES ARE IN PLACE FOR ALL COASTAL WATERS TODAY AS
NORTH WINDS TO INCREASE BEHIND A COLD FRONT POISED TO MOVE OFFSHORE
AFTER SUNRISE. SEAS TO RESPOND RATHER QUICKLY WITH ROUGH CONDITIONS
BY OR BEFORE NOON. HIGH PRESSURE TO BUILDS NORTH AND EAST OF THE
LOWER TEXAS COAST TONIGHT INTO SUNDAY WITH WINDS AND SEAS LOWERING.
SCA COULD PERSIST FOR THE OFFSHORE WATERS THIS EVENING BUT SHOULD
FALL BELOW CRITERIA BY MIDNIGHT. MORNING SHOWERS AND THUNDERSTORMS
TO FAVOR THE NORTHERN WATERS WITH AREAS OF RAIN WITH EMBEDDED
SHOWERS ACROSS THE SOUTH. MOST OF THE STORMS TO PUSH OFF TO THE
NORTHEAST BEFORE NOON. /59/
SUNDAY NIGHT THROUGH WEDNESDAY...
A TROUGH OF LOW PRESSURE JUST OFFSHORE...COMBINED WITH AMPLE
MOISTURE...SHOULD ALLOW SHOWERS AND A FEW STORMS TO BE SEEN OVER THE
MARINE AREA SUNDAY NIGHT THROUGH MONDAY. E WINDS /GENERALLY 10 KTS
OR LESS/ SHOULD BECOME SE SUNDAY NIGHT...THEN BECOME SW-W MONDAY
AFTERNOON AS THE TROUGH MOVES FARTHER OFFSHORE. A WEAK COLD FRONT
IS FORECAST TO MOVE THROUGH THE MARINE AREA TUESDAY. THIS IS
EXPECTED TO RESULT IN STRENGTHENING N-NE WINDS AND BUILDING SEAS.
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR ALL OR PART OF THE MARINE
AREA DURING THIS TIME. /BUTTS/
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59/53Hazardous weather outlook, Oct 19, 5:12 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 512 AM CDT SAT OCT 19 2013 TXZ248>257-201015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 512 AM CDT SAT OCT 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. RIP CURRENT RISK IS HIGH ALONG AREAS BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-201015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 512 AM CDT SAT OCT 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES ARE POSTED FOR ALL COASTAL WATERS TODAY AND MIGHT CONTINUE FOR THE OFFSHORE WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY TUESDAY AS ANOTHER COLD FRONT PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:40 AM CDT | Small Craft Advisory | BRO | 14 hr | |
| Oct 19, 8:53 AM CDT | Wind Advisory | BRO | 5 hr | |
| Oct 19, 3:31 PM CDT | Coastal Flood Statement | BRO | Kenedy | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.